Alert archive / Michigan / Gale Warnings in 2009

Gale Warning 6, NWS Grand Rapids, MI

April 27, 2009

NWS Grand Rapids, MI issued this gale warning at Apr 27, 2009, 4:04 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 4:04 AM EDT (08:04 UTC)
Expired
Apr 27, 2009, 4:18 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 27, 12:20 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 27, 12:20 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 AM EDT MON APR 27 2009

LATEST UPDATE...AVIATION...

.SYNOPSIS...(435 PM EDT SUN APR 26 2009)
A WARM FRONT IS MOVING NORTH THROUGH LOWER MICHIGAN LATE THIS
AFTERNOON. TEMPERATURES IN THE 80S ACROSS SOUTHERN LOWER MICHIGAN
CONTRAST WITH TEMPERATURES IN THE MID 40S ACROSS CENTRAL LOWER.
SHOWERS AND SCATTERED STORMS WILL BE POSSIBLE NORTH OF M-46 TONIGHT
WITH GENERALLY DRY WEATHER SOUTH OF THERE. MONDAY WILL BE WARM BUT
STORMY AS A COLD FRONT TO THE WEST MOVES ACROSS THE LAKE. SOME OF
THE STORMS COULD BE STRONG WILL WINDS NEAR 50 MPH. COOLER WEATHER
WILL FOLLOW ON TUESDAY AS THE COLD FRONT MOVES EAST OF THE AREA.

&&

.SHORT TERM...(435 PM EDT SUN APR 26 2009)
FORECAST CONCERNS CENTER AROUND THE WARM FRONT MOVING NORTH THROUGH
THE CWA ATTM AND THE COLD FRONT TO THE WEST AND ASSOCIATED
CONVECTIVE POTENTIAL.

SFC ANALYSIS SHOWS THE WARM FRONT STRETCHING FROM NEAR HOLLAND EAST
TO LANSING. SHOWER ACTIVITY CONTINUES TO MOVE NORTH AHEAD OF THE
FRONT. REGIONAL RADAR SHOWS STORMS LINING UP ALONG THE FRONT AND
THAT/S THE MAIN FOCUS OF THE FORECAST. FOR THE MOST PART...MUCH OF
TONIGHT WILL BE QUIET. STORMS WILL LIKELY MOVE EAST LATE TONIGHT
INTO THE NW CWA AND GRADUALLY SOUTHEAST THROUGH THE CWA MONDAY AND
MONDAY NIGHT. GFS SHOWS A WAVE DEVELOPING ON THE FRONT EARLY MONDAY
AND THIS WILL LIKELY SLOW DOWN THE FRONT A BIT...AND ALLOW THE CWA
TO BECOME MORE UNSTABLE MONDAY. SVR STORMS ARE A POSSIBILITY MONDAY
WHEN SHEAR VALUES INCREASE TO AROUND 50 KTS IN RIGHT ENTRANCE REGION
OF THE UPPER JET. WIND WILL BE THE MAIN THREAT. COOLER WEATHER WILL
MOVE IN TUESDAY AS THE FRONT MOVES EAST.

&&

.LONG TERM...(435 PM EDT SUN APR 26 2009)
(WEDNESDAY THROUGH SUNDAY)
THERE WAS BETTER AGREEMENT IN THE MODELS SHOWING HIGH PRESSURE ON
WEDNESDAY WILL BE REPLACED BY AN APPROACH SYSTEM ON THURSDAY.  LOW
PRESSURE SHOULD MOVE ACROSS THE UPPER MIDWEST ON THURSDAY WITH WARM
MOIST AIR SURGING NORTH INTO MICHIGAN.  THE MODELS AGREE THAT A
FAIRLY STRONG COLD FRONT WILL THEN CROSS THE STATE THURSDAY NIGHT.

THERE IS SOME DISAGREEMENT WITH THE AMOUNT OF COLD AIR BEHIND THE
SYSTEM AND HOW LONG IT WILL BE OVER THE REGION INTO THE END OF THE
WEEK.  THIS IS MAINLY DUE TO A STRONGER SYSTEM BEING INDICATED BY
THE GFS.  WILL SIDE WITH THE MORE PROGRESSIVE ECMWF AT THIS
POINT...BRINGING HIGH TEMPS DOWN INTO THE 50S FOR SATURDAY...BUT
THEN WARMING THEM AGAIN ON SUNDAY.

&&

.AVIATION...(1220 AM EDT MON APR 27 2009)
WARM FRONT IS SITUATED JUST SOUTH OF INTERSTATE 96 AT 04Z. THE WARM
FRONT IS BEGINNING TO LIFT NORTH AND SHOULD LIFT NORTH OF THE
NORTHERN TAF SITES OF KMKG...KGRR AND KLAN IN THE NEXT FEW HOURS. A
VFR NIGHT IS EXPECTED WITH THE SHOWERS AND STORMS EXPECTED TO STAY
WEST OF THE AREA THROUGH THE NIGHT.

COLD FRONT APROACHES ON MONDAY AND MOVES INTO THE AREA IN THE
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE
THROUGH THE AREA IN THE AFTERNOON AND EVENING. LOWER
CEILINGS...WIDESPREAD MVFR SHOULD DEVELOP AFTER 03Z TOMORROW
EVENING. GUSTY SOUTHERLY WINDS CAN BE EXPECTED ON MONDAY WITH WINDS
OF 15-30 KNOTS.

&&

.MARINE...(435 PM EDT SUN APR 26 2009)
ISSUED A SCA TONIGHT. SOUTH WINDS INCREASING TO 30 KNOTS WILL
GENERATE 3 TO 6 FOOT WAVES THROUGH MONDAY.

&&

.HYDROLOGY...(435 PM EDT SUN APR 26 2009)
TWO TO FOUR INCHES OF RAIN HAS PRODUCED LOCALIZED FLOODING ACROSS
PORTIONS OF THE CWA. OF PARTICULAR CONCERN IS NORTHERN GRATIOT
COUNTY WHERE THE PINE RIVER HAS FLOODED NEAR ALMA. FLOODING WAS ALSO
REPORTED NEAR ST LOUIS. LITTLE ADDITIONAL RAIN IS EXPECTED TONIGHT.
HOWEVER HEAVIER RAINFALL IS EXPECTED MONDAY AS STRONG STORMS DEVELOP
AHEAD OF A COLD FRONT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM ST JOE TO MANISTEE TONIGHT THROUGH
TUESDAY.

&&

SYNOPSIS:     93
SHORT TERM:   93
LONG TERM:    JK
AVIATION:     DUKE
MARINE:       93
HYDROLOGY:    93
Hazardous weather outlook, Apr 26, 10:34 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EDT SUN APR 26 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-271030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1034 PM EDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT...ESPECIALLY NORTH
OF A LINE FROM HOLLAND TO ST. JOHNS. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
THROUGH MONDAY NIGHT. ANY SEVERE WEATHER IS FORECASTED TO REMAIN
ISOLATED WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY
THREATS. DEPENDING ON HOW THE STORM EVOLVES...RAINFALL COULD
BECOME EXCESSIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.

LMZ844>1034-271030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1034 PM EDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...MAINLY NORTH OF
HOLLAND. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS...HAIL AND
FREQUENT LIGHTNING.

WINDS WILL BECOME SOUTHERLY THROUGH THE NIGHT TONIGHT AND INCREASE
TO AS HIGH AS 30 KNOTS BY DAYBREAK. THIS WILL CREATE WAVES AS HIGH
AS 6 FEET WHICH WILL CREATE A HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTH TO SOUTHWEST WINDS WILL CONTINUE AS HIGH AS 30 KNOTS INTO
MONDAY EVENING. THIS WILL MAINTAIN WAVES AS HIGH AS 6 FEET WHICH
WILL CREATE A HAZARD TO SMALL CRAFT.

MJS NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:07 PM EDTAreal Flood AdvisoryGRRAllegan, Gratiot, Kent, Montcalm, Ottawa87 days
Apr 26, 11:04 PM EDTRiver Flood AdvisoryGRRIngham25 hr
Apr 26, 11:04 PM EDTRiver Flood AdvisoryGRRKent12 hr
Apr 26, 11:04 PM EDTRiver Flood AdvisoryGRRMason7 days
Apr 26, 11:04 PM EDTRiver Flood AdvisoryGRRNewaygo34 hr
Apr 26, 11:04 PM EDTRiver Flood AdvisoryGRRIsabella37 hr
Apr 27, 3:18 AM EDTWind AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more14 hr
Apr 27, 10:12 AM EDTRiver Flood WatchGRRKalamazoo14 hr
Apr 27, 11:15 AM EDTRiver Flood WarningGRRKent29 hr
Apr 27, 11:33 AM EDTRiver Flood AdvisoryGRRJackson21 hr
Apr 27, 4:04 PM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 8 more19 hr
Apr 27, 4:18 PM EDTSmall Craft AdvisoryGRR24 hr

Nearby

Gale Warnings in Michigan, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.